Alert archive / North Carolina / Tornado Warnings in 2014

Tornado Warning 14, NWS Newport/Morehead City, NC

July 3, 2014Duplin County, North Carolina

NWS Newport/Morehead City, NC issued this tornado warning at Jul 3, 2014, 4:06 PM EDT for Duplin County, North Carolina. It was in force for 39 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2014, 4:06 PM EDT (20:06 UTC)
Expired
Jul 3, 2014, 4:45 PM EDT
In force
39 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

County Duplin County, NC

The radar

The Wilmington radar (KLTX), 97 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 4:35 PM EDTTORNADORose Hill, NC911 CALL CENTER REPORTED TWO STRUCTURAL DAMAGE IN ROSE HILL.
Jul 3, 4:37 PM EDTTSTM WND DMGRose Hill, NCPUBLIC REPORTED SEVERAL TREES DOWN IN ROSE HILL.
Jul 3, 4:40 PM EDTTORNADORose Hill, NCSPOTTER SAW TORNADO ON THE GROUND IN ROSE HILL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 3, 1:24 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 8.1 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2014-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1772 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2014-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1772 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
745 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

744 
WFUS52 KMHX 032006
TORMHX
NCC061-032045-
/O.NEW.KMHX.TO.W.0014.140703T2006Z-140703T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
406 PM EDT THU JUL 3 2014

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* TORNADO WARNING FOR...
  DUPLIN COUNTY IN EASTERN NORTH CAROLINA...
  THIS INCLUDES THE CITY OF WALLACE...

* UNTIL 445 PM EDT

* AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES SOUTH OF
  CHINQUAPIN...OR 10 MILES EAST OF WALLACE...MOVING WEST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GREENEVERS...TEACHEY...ROSE HILL AND MAGNOLIA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW. IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FRIDAY MORNING FOR
EASTERN NORTH CAROLINA.

&&

LAT...LON 3490 7815 3501 7816 3501 7814 3480 7770
      3471 7773 3471 7799 3473 7802 3472 7811
      3471 7813 3473 7819 3475 7820
TIME...MOT...LOC 2006Z 108DEG 28KT 3474 7785

$$

5
1 follow-up statement
658 
WWUS52 KMHX 032026
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
426 PM EDT THU JUL 3 2014

NCC061-032045-
/O.CON.KMHX.TO.W.0014.000000T0000Z-140703T2045Z/
DUPLIN NC-
426 PM EDT THU JUL 3 2014

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR SOUTHERN
DUPLIN COUNTY...

AT 422 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD 
SOUTH OF KENANSVILLE.  RADAR INDICATED A POSSIBLE TORNADO LOCATED 
NEAR GREENEVERS...OR NEAR WALLACE...MOVING WEST AT 30 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... TEACHEY...ROSE HILL AND
MAGNOLIA.

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER. IF NO SHELTER IS
AVAILABLE LIE DOWN IN A LOW LYING AREA. PROTECT YOURSELF FROM FLYING
DEBRIS.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FRIDAY MORNING FOR
EASTERN NORTH CAROLINA.

LAT...LON 3490 7815 3501 7816 3501 7814 3483 7777
      3471 7780 3471 7799 3473 7802 3472 7811
      3471 7813 3473 7819 3475 7820
TIME...MOT...LOC 2024Z 108DEG 28KT 3479 7796

$$

5

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Jul 3, 10:25 AM EDT, 5 hours 41 minutes earlier.

Area forecast discussion, Jul 3, 10:25 AM EDT, 5 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1025 AM EDT THU JUL 3 2014

.SYNOPSIS...
HURRICANE ARTHUR IS FORECAST TO STRENGTHEN AND MOVE NORTH
TOWARD NORTH CAROLINA TODAY. ARTHUR IS FORECAST TO MOVE NORTHEAST
ALONG OR JUST INLAND OF THE NORTH CAROLINA COAST TONIGHT INTO
FRIDAY BRINGING HEAVY RAINS AND STRONG WINDS TO COASTAL NORTH
CAROLINA. PLEASE SEE THE NATIONAL HURRICANE CENTER FOR THE LATEST
FORECAST INFORMATION ON ARTHUR. THE SYSTEM WILL MOVE AWAY QUICKLY
TO THE NORTHEAST FRIDAY NIGHT AND SATURDAY. HIGH PRESSURE WILL
BUILD IN FROM THE NORTHWEST FOR THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1000 AM THURSDAY...ADJUSTED POPS DOWN OVER NRN SECTIONS THIS
MORNING WITH LATEST INDICATIONS THAT LITTLE IF ANY ACTIVITY WILL
AFFECT THAT AREA UNTIL AFTN/EVENING. SPC HAS UPGRADED COASTAL
SECTIONS TO SLIGHT RISK MAINLY FOR 5% TORNADO THREAT WITH IMPRESSIVE
LOW LVL HELICITY EXPECTED LATE AFTN AND TONIGHT...AND SOME ROTATING
CELLS LIKELY WITH RAIN BANDS THIS AFTN AND TONIGHT. REST OF FCST ON
TRACK.

/PREVIOUS DISCUSSION/
AS OF 625 AM THURSDAY...ATLANTIC HIGH PRESSURE WILL CONTINUE TO
EXTEND WEST INTO EASTERN NC THIS MORNING THEN THE REGION WILL COME
UNDER THE INFLUENCE OF ARTHUR WHICH HAS BEEN UPGRADED TO A HURRICANE
AND IS FORECAST TO STRENGTHEN FURTHER AS IT APPROACHES THE REGION
FROM THE SOUTH LATE TODAY. OUTER RAIN BANDS FROM THE STORM SHOULD
BEGIN TO OVERSPREAD THE AREA FROM LATE MORNING THROUGH THE AFTERNOON
ESPECIALLY ACROSS THE SOUTHERN HALF OF THE REGION. ACROSS THE
NORTHERN PORTION OF THE AREA SHOWERS AND STORMS AHEAD OF AN
APPROACHING COLD FRONT OVER VIRGINIA EARLY THIS MORNING COULD AFFECT
THE REGION THIS MORNING THEN THE OUTER RAIN BANDS COULD MOVE IN LATE
THIS AFTERNOON. FORECAST CAPES TODAY ARE FAIRLY HIGH FOR A TROPICAL
ENVIRONMENT AND COMBINED WITH INCREASING SHEAR SUGGESTS A POTENTIAL
FOR ISOLATED TORNADOES TODAY WITH THE OUTER RAIN BANDS. THINK THERE
WILL BE ENOUGH SUNSHINE TODAY TO ALLOW TEMPERATURES TO APPROACH 90
DEGREES INLAND WITH MID TO UPPER 80S COAST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
AS OF 330 AM THURSDAY...PLEASE SEE THE NHC FOR THE LATEST FORECAST
INFORMATION ON ARTHUR. COASTAL NORTH CAROLINA WILL BE EXPERIENCING
HURRICANE CONDITIONS TONIGHT AS ARTHUR TRACKS ALONG OR JUST INLAND
OF THE COAST. VERY HEAVY RAINFALL WITH 3-5 INCHES (LOCAL AMOUNTS
TO 7 INCHES) EXPECTED EAST OF HIGHWAY 17 AND 2'" OR LESS TO THE
WEST AS PW VALUES SOAR TO >=2.5". DAMAGING WINDS AND COASTAL FLOODING
WILL BE THREATS IN THE HURRICANE WARNING AREAS WITH THE SOUTHERN
PAMLICO SOUND BASIN AND OUTER BANKS VULNERABLE TO COASTAL FLOODING.
EXPECTING WATER LEVELS RISES OF 2-4 FT (WITH LOCAL STORM SURGE TO 5
FT) ABOVE GROUND LEVEL. SIGNIFICANT BEACH EROSION WILL ALSO BE A
THREAT ESPECIALLY IN THE EASTERLY FLOW AHEAD OF THE STORM. ONE
POSITIVE IS THAT WE ARE IN A BELOW NORMAL TIDE CYCLE. ISOLATED
TORNADOES ARE ALSO POSSIBLE ESPECIALLY NEAR THE COAST.

WHILE THE MODELS STILL HAVE TIMING DIFFERENCES IT APPEARS THAT
ARTHUR WILL BE AFFECTING THE IMMEDIATE COAST (OUTER BANKS) FRIDAY
MORNING THEN IMPROVING CONDITIONS ARE EXPECTED IN THE AFTERNOON AS
COOLER AND DRIER AIR GETS PULLED INTO THE REGION ON THE BACK SIDE
OF THE STORM. THE BULK OF THE RAIN WILL FALL IN THE MORNING ALONG
THE COAST BUT THE MODELS ARE HINTING THAT AN ISOLATED THUNDERSTORM
COULD OCCUR IN THE AFTERNOON ALONG THE SOUTHEAST COAST. HIGHS WILL
BE IN THE MIDDLE TO UPPER 80S.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
AS OF 330AM THU...LONG TERM PERIOD WILL BEGIN DRY AND PLEASANT
FOR THE WEEKEND...FOLLOWED BY HOT AND HUMID CONDITIONS NEXT WEEK.

GREAT LAKES HIGH PRES BUILDS IN FRI NIGHT BRINGING DRY...CLEAR...AND
CALM CONDITIONS FOR E NC. PLEASANT OVERNIGHT LOWS IN THE LOW 60S
INLAND TO MID/UPR 60S COAST. THE HIGH WILL SETTLE OVER THE AREA SAT
AND DRIFT OFFSHORE ON SUN. LOW LEVEL THICKNESS VALS SUGGEST
AFTERNOON HIGHS IN THE MID 80S SAT...AND A DEGREE OR TWO HIGHER SUN.
LOWS SAT NIGHT WILL BE COOL ONCE AGAIN WITH DRY HIGH PRES OVERHEAD
AND FALL BACK TO THE LOW 60S INLAND TO MID/UPR 60S COAST.

A WARMING TREND BEGINS ON MON AS THE HIGH PUSHES FURTHER OFFSHORE
AND SSW FLOW INCREASES BRINGING INCREASING HOT AND HUMID WEATHER
THROUGH MID WEEK. HIGHS BY TUE/WED WILL BE WELL INTO THE 90S WITH
OVERNIGHT LOWS IN THE 70S. MON AND TUE WILL CONTINUE TO BE
DRY...WITH A BETTER CHANCE FOR SCT MAINLY DIURNAL CONVECTION BY WED
AS WEAK UPR LEVEL ENERGY ON PERIPHERY OF LONG WAVE TROUGH ACROSS THE
UPR GREAT LAKES BEGINS TO IMPACT THE REGION.

&&

.AVIATION /10Z THURSDAY THROUGH MONDAY/...
SHORT TERM /TODAY AND TONIGHT/...
AS OF 115 AM THURSDAY...SOME PATCHY STRATUS HAVE ALREADY BEEN
OBSERVED AT KOAJ AND KEWN GIVEN A VERY MOIST BOUNDARY LAYER. THINK
THESE WILL BECOME MORE PREVALENT TOWARD MORNING AS CIRCULATION OF
ARTHUR EDGES CLOSER. WILL CONTINUE FORECAST OF MVFR CEILINGS
THROUGH THE EARLY MORNING HOURS. CEILINGS ARE THEN LIKELY TO LIFT TO
VFR THROUGH MID MORNING AHEAD OF THE INITIAL RAIN BANDS FROM
ARTHUR. THE RAIN BANDS SHOULD OVERSPREAD THE REGION DURING THE
AFTERNOON WITH DETERIORATING CONDITIONS BY LATE AFTERNOON AND
ESPECIALLY THROUGH THE EVENING INTO THE OVERNIGHT HOURS. EXPECT
MVFR CONDITIONS IN RAIN WITH WINDS GUSTING TO NEAR 35 TO 40 KNOTS
AT KEWN/KOAJ AND PERHAPS 30 TO 35 KNOTS AT KISO/KPGV. ANY LEFT
DEVIATION OF THE STORM MOTION COULD DRAMATICALLY INCREASE
WINDS...ESPECIALLY AT KEWN/KOAJ.

LONG TERM /FRIDAY THROUGH TUESDAY...
AS OF 350 AM THURS ...SUB-VFR CONDITIONS ARE LIKELY FOR THE FIRST
HALF OF THE DAY ON FRIDAY AS ARTHUR MOVES AWAY FROM THE AREA.
CONDITIONS WILL IMPROVE FROM WEST TO EAST FRI AFTERNOON WITH A
RETURN TO VFR EXPECTED BY MIDNIGHT. WINDS WILL SHIFT N/NW AS
ARTHUR MOVES THROUGH THE REGION...THEN NW AND DIMINISH TO 10 KT OR
LESS THROUGH FRI NIGHT. DRY WEATHER WILL PERSIST THROUGH AT LEAST
MONDAY...WITH DIURNAL CONVECTION TO RETURN TUESDAY.

&&

.MARINE...
SHORT TERM /THROUGH FRIDAY/...
AS OF 1000 AM THURSDAY...MINOR ADJUSTMENTS TO WX WORDING PER NEAR
TERM DISCUSSION...OTHERWISE NO CHANGES WITH UPDATE.

/PREVIOUS DISCUSSION/
AS OF 625 AM THURSDAY...NO CHANGES TO PREVIOUS FORECAST THINKING.
EXPECT CONDITIONS TO DETERIORATE THROUGHOUT TODAY AS WINDS AND
SEAS RAMP UP IN RESPONSE TO APPROACHING TROPICAL CYCLONE ARTHUR.
EXPECT SEAS TO BUILD TO 8-12 FT BY EVENING. THEN TONIGHT HURRICANE
FORCE WINDS WILL DEVELOP OVER THE WATERS AND SOUNDS. SEAS WILL
BUILD TO 20 TO 25 FT AND 4-6 FT IN THE SOUNDS.

LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 330 AM THU...LONG PERIOD SWELL FROM DEPARTING ARTHUR WILL
CONTINUE TO PRODUCE HIGH WAVES FRI NIGHT...ESP ACROSS
NORTHERN/CENTRAL WATERS WHILE NORTH WINDS REMAIN ELEVATED AROUND
15-20 KT. WINDS VEER TO NE ON SAT AND DIMINISH TO 10-15 KT AS HIGH
PRES FROM THE GREAT LAKES BUILDS IN. SEAS FINALLY DIMINISH BELOW 6
FT SAT AFTERNOON. HIGH PRES WILL SLIDE OFFSHORE SAT NIGHT WITH WINDS
BECOMING SE AND DIMINISHING FURTHER TO 5-10 KT. RETURN FLOW ENSUES
SUN THROUGH EARLY NEXT WEEK WITH SOUTH WINDS INC TO 10-15 KT ON SUN
AND THEN SW 15-20 KT LATE MON INTO TUE.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...TROPICAL STORM WARNING FOR NCZ045-046-080-092.
     HURRICANE WARNING FOR NCZ047-081-093>095-098-103-104.
MARINE...TROPICAL STORM WARNING FOR AMZ136.
     HURRICANE WARNING FOR AMZ130-131-135-137-150-152-154-156-158.
&&

SYNOPSIS...JME
NEAR TERM...JME/JBM
SHORT TERM...JME
LONG TERM...TL
AVIATION...CTC
MARINE...JME/TL/JBM
Hazardous weather outlook, Jul 3, 12:06 PM EDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1206 PM EDT THU JUL 3 2014

NCZ029-044-079-090-091-041615-
MARTIN-PITT-GREENE-DUPLIN-LENOIR-
1206 PM EDT THU JUL 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HEAVY RAIN ASSOCIATED WITH THE OUTER BANDS OF HURRICANE ARTHUR
WILL AFFECT THE COASTAL PLAINS LATER TONIGHT THROUGH EARLY
FRIDAY MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ046-047-080-081-093-094-098-041615-
TYRRELL-MAINLAND DARE-BEAUFORT-MAINLAND HYDE-CRAVEN-PAMLICO-ONSLOW-
1206 PM EDT THU JUL 3 2014

...HURRICANE WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HURRICANE WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HURRICANE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ045-092-041615-
WASHINGTON-JONES-
1206 PM EDT THU JUL 3 2014

...TROPICAL STORM WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ095-103-104-041615-
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
1206 PM EDT THU JUL 3 2014

...HURRICANE WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HURRICANE WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HURRICANE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Jul 3, 12:17 PM EDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1217 PM EDT THU JUL 3 2014

NCZ044-090>095-031700-
CARTERET-CRAVEN-DUPLIN-JONES-LENOIR-PAMLICO-PITT-
1217 PM EDT THU JUL 3 2014

...STRONG THUNDERSTORMS WILL MOVE ACROSS PAMLICO...CARTERET...
CRAVEN...DUPLIN...JONES...LENOIR AND PITT COUNTIES THROUGH 100 PM
EDT...

AT 1216 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM PLEASANT HILL TO 8 MILES
WEST OF MAYSVILLE TO KUHNS...OR ALONG A LINE EXTENDING FROM 16 MILES
SOUTH OF KINSTON TO 10 MILES NORTHEAST OF HALF MOON TO 11 MILES EAST
OF PINEY GREEN...MOVING NORTHEAST AT 20 MPH.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

&&

LAT...LON 3476 7713 3481 7720 3483 7718 3493 7727
      3494 7733 3491 7738 3497 7750 3499 7763
      3497 7768 3497 7767 3497 7768 3501 7780
      3540 7755 3525 7715 3503 7684 3500 7688
      3507 7700 3501 7697 3496 7689 3465 7709
TIME...MOT...LOC 1616Z 208DEG 18KT 3506 7764 3495 7735
          3479 7712

AUSTIN
Special weather statement, Jul 3, 1:08 PM EDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
108 PM EDT THU JUL 3 2014

NCZ092>095-031800-
CARTERET-CRAVEN-JONES-PAMLICO-
108 PM EDT THU JUL 3 2014

...STRONG THUNDERSTORMS WILL MOVE ACROSS PAMLICO...CARTERET...CRAVEN
AND JONES COUNTIES THROUGH 200 PM EDT...

AT 108 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM DOVER TO RHEMS TO GREAT
LAKE...OR ALONG A LINE EXTENDING FROM 11 MILES EAST OF KINSTON TO 8
MILES WEST OF NEW BERN TO 11 MILES WEST OF HAVELOCK...MOVING
NORTHEAST AT 20 MPH.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

&&

LAT...LON 3474 7712 3503 7731 3524 7752 3526 7743
      3530 7745 3534 7741 3533 7735 3538 7729
      3535 7726 3542 7719 3522 7681 3500 7671
      3498 7667 3496 7670 3500 7671 3496 7682
      3507 7700 3498 7693 3493 7677
TIME...MOT...LOC 1708Z 237DEG 19KT 3525 7739 3508 7721
          3487 7708

AUSTIN
Special weather statement, Jul 3, 3:57 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
357 PM EDT THU JUL 3 2014

NCZ095-098-032030-
CARTERET-ONSLOW-
357 PM EDT THU JUL 3 2014

...STRONG THUNDERSTORMS WILL MOVE ACROSS ONSLOW AND CARTERET COUNTIES
THROUGH 430 PM EDT...

AT 356 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF HAMMOCKS
BEACH STATE PARK TO 10 MILES SOUTH OF BOGUE INLET PIER TO 15 MILES
SOUTH OF INDIAN BEACH...MOVING NORTHWEST AT 40 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...HAMMOCKS BEACH STATE
PARK......BOGUE INLET PIER...BEAR CREEK......SALTER PATH...STELLA....
..SILVERDALE...PINEY GREEN......PUMPKIN CENTER...KELLUM......DEPPE.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3491 7748 3493 7741 3491 7738 3494 7733
      3493 7727 3488 7722 3484 7720 3483 7718
      3481 7720 3478 7717 3480 7711 3481 7696
      3483 7693 3473 7686 3469 7698 3469 7684
      3464 7711 3457 7727
TIME...MOT...LOC 1956Z 153DEG 45KT 3451 7711 3455 7700
          3452 7683

5

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 12:17 PM EDTSpecial Weather StatementMHXCraven, Jones, Lenoir43 min
Jul 3, 3:57 PM EDTSpecial Weather StatementMHXOnslow33 min
Jul 3, 4:32 PM EDTSpecial Weather StatementMHXJones28 min
Jul 3, 7:27 PM EDTTornado WarningMHXBeaufort, Martin, Washington33 min

Nearby

Tornado Warnings in North Carolina, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.